Chemo side effects

hi I’m new on here, last year my husband was diognosed with stage 4 bowel cancer November 2017 and had his large bowel and part of his small bowel removed and now gas a stoma, he has been having chemo every two weeks since but has had to have the odd break in between because of side effects and is currently on a break from it at the moment.one of the side effects is a blister like rash that turns into scabs.we manage to deal with it and get it under control on his body but his head is a real mess, his been on antibiotics for a few months now and has tried all the creams given but hasn’t made any difference. The whole of his head is covered in one big scab is the only way to describe it.cant even cut his hair because it’s all matted, and can’t remove because his head bleeds,we are now using pure aloe Vera gel each day to see if that makes any difference but would be so grateful if anyone else has or is having the same problem and has any tips on treatment they have or are using that actually works.
Tagged:

Answers

  • SunshinedaffSunshinedaff Posts: 160 ✭✭✭
    Hi @Elsa,

    Welcome to the group, I do hope you find it a helpful, friendly, supportive community. 

    I am so sorry to read your post about your husband's suffering. It sounds incredibly painful, and from what you have said difficult to get under control. That is so difficult and on top of everything else your husband has been through. I haven't come across this before, but I was looking at some skin creams that may help. I saw Lyonsleaf Calendula Cream, it had some good reviews. Maybe it's worth a try? I am surprised the drs we're unable to recommend anything specific, especially as it is listed as one of the  side-effects of the chemo regime your husband is on. 

    How is the pure aloe Vera gel working out?

    Hope to chat to you again, 

    Lou x
  • ElsaElsa Posts: 2
    Hi Lou thank you for reply, my husband is under dermatologist and they gave him dermol cream which is parrafin based and they told him to wash his body and hair in it and then put it on again as a moisturiser, but instead of sinking into his scalp it just stayed in his hair and kept his hair and scalp moist and so preventing the scabs from drying out, didn’t make sense at all really, also pumping his body with antibiotics that haven’t done a thing for it so not good at all really.he was given a cream at the start of his chemo for said rash but was told it didn’t work for all and it certainly didn’t work for my poor hubby. What we have been doing is putting the aloe Vera on mornings and evenings and then every 3rd day we mix 5ml apple cider vinegar with 50ml of cooled boiled water, put it on his scalp and leave for 20 mins then wash out with a very mild shampoo then dry with hairdryer and it seems to be working.he managed to remove some of the mess from his hair and scalp today so hopefully within the next couple of weeks maybe most of it will be gone.thank you for the mention of cream. Will update on how we get on with what we are doing.xx
  • RobertARobertA Posts: 114 ✭✭✭
    Hi @elsa
    As if you haven't enough to tolerate without this skin issue. Pity the Dermol cream did not work. I am in remission from psoriasis and use Dermol 500 to wash and shower with and it has proved good for me. 
    Still, it sounds as if you have found a solution and I am delighted to see that it is working for you.
    Look forward to hearing how you get on. 
    Prob X 


  • SunshinedaffSunshinedaff Posts: 160 ✭✭✭
    Hi @Elsa

    It's good to hear what you are now doing is beginning to have some positive effect for your husband. 
    Keep in touch, here for you too as well as your husband. 

    Lou x
Sign In or Register to comment.